Alert archive / Missouri / River Flood Warnings in 2013

River Flood Warning 81, NWS Springfield, MO

August 4, 2013Jasper County, Missouri

NWS Springfield, MO issued this river flood warning at Aug 4, 2013, 11:20 PM CDT for Jasper County, Missouri. It took effect at Aug 5, 2013, 3:00 PM CDT. It was in force for 54 hr.

The area

The counties it named.

The facts

Issued
Aug 4, 2013, 11:20 PM CDT (04:20 UTC)
In effect from
Aug 5, 2013, 3:00 PM CDT
Expired
Aug 7, 2013, 9:15 PM CDT
In force
54 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Jasper County, MO

The radar

The Springfield radar (KSGF), 83 km from the middle of the area, began a volume at 04:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Spring River at Carthage (CHTM7).

Action stage
8 ft
Minor stage
10 ft
Moderate stage
14 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07185765, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Aug 4, 6:59 PM CDT, 4 hours 21 minutes earlier.

Area forecast discussion, Aug 4, 6:59 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
659 PM CDT Sun Aug 4 2013

...Significant Flash Flood Risk Overnight into Monday Morning...

.UPDATE...
ISSUED AT 517 PM CDT SUN AUG 4 2013

Rain had tapered off across the area this afternoon with lingering
patchy light rain and sprinkles at late afternoon. The respite from
heavy rainfall will be brief.

A low level jet will strengthen across northern Oklahoma late
this evening into the overnight. Southeastern Kansas and
southwestern Missouri will be on the nose of this low level jet
that will impinge upon a rich theta-e axis stretching across the
area. Increasing moisture transport and moisture convergence will
result in 850 MB dewpoints between 15 to 18 degrees Celsius. This
coupled with precipitable water values near 2 inches will result
in very efficient rainfall production.

Showers and thunderstorms will increase in coverage and intensity
from late evening into the early morning hours from southern
Kansas into southwestern Missouri then spread east across the
Missouri Ozarks Monday morning.

An axis of heavy to excessive rainfall is expected to develop
overnight from southeastern Kansas and southwestern Missouri
impacting the same areas that received excessive rainfall early
Sunday. Rainfall amounts will generally range from one to three
inches with locally higher amounts. This rainfall on top of
saturated soil and elevated stream conditions will result in a
significant risk for flash flooding late tonight into Monday
morning...and further aggravate main stem river flooding.

Emergency manangers...media...and those with interests along area
rivers or in flood prone areas should closely monitor the latest
weather information tonight.

&&

.SHORT TERM...(This Evening through Monday)
ISSUED AT 240 PM CDT SUN AUG 4 2013

Models are continuing to hint at another thunderstorm complex
developing north of a frontal boundary as the low level jet
increases later this evening and overnight. The main area
initially targeted will be east central Kansas into west central
Missouri and then spreading east southeast across the area Monday
morning. An additional one to two inches of widespread rainfall
will be possible with isolated higher amounts. Rainfall rates of 1
to 2 inches per hour will be possible with the stronger cells
which would likely lead to flash flooding given the recent heavy
rainfall and saturated ground. We have decided to extend the flash
flood watch until 12z Tuesday to account for the additional heavy
rainfall expected on Monday.

.LONG TERM...(Monday Night through Sunday)
ISSUED AT 240 PM CDT SUN AUG 4 2013

By Monday night and Tuesday, the surface front will begin to lift
slightly northward and may also see the heavy rain axis shift
slightly to the northeast. A stronger upper level trough well to
the north will push across the upper Mississippi valley region
Tuesday night into Wednesday and will push the front back through
the area. This may cause additional heavy rain problems by
Wednesday night into Thursday as the front stalls out in northern
Arkansas and the low level jet sets up from southwest to
northeast. Westerlies look to persist through next weekend, so the
end to the unsettled pattern does not look to arrive soon.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday Evening)
ISSUED AT 517 PM CDT SUN AUG 4 2013

Pilots can expect primarily VFR conditions this evening then deteriorating
flight conditions overnight into Monday morning.

Showers and thunderstorms will increase late tonight resulting in
areas of MVFR conditions in the heavier rainfall.

MVFR ceilings will become prevalent early Monday. Flight
conditions will improve Monday afternoon.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Tuesday morning FOR MOZ055>058-066>071-
     077>083-088>098-101>106.

KS...FLASH FLOOD WATCH through Tuesday morning FOR KSZ073-097-101.

&&

UPDATE...Foster
SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Foster
Hazardous weather outlook, Aug 4, 7:52 PM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
752 PM CDT SUN AUG 4 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-060100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
752 PM CDT SUN AUG 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  SIGNIFICANT FLOODING RISK.
  ELEVATED LIGHTNING RISK.

DISCUSSION...

  SHOWERS AND THUNDERSTORMS WILL BRING HEAVY RAINFALL TO MUCH OF
  THE OUTLOOK AREA LATE TONIGHT INTO MONDAY MORNING. THIS
  EXCESSIVE RAINFALL WILL LEAD TO A SIGNIFICANT RISK FOR FLASH
  FLASH FLOODING. A FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL
  TUESDAY MORNING.

  OTHERWISE FLOODING WILL CONTINUE ALONG SOME AREA RIVERS AND LOW
  LYING AREAS RESULTING FROM HEAVY RAINFALL OVER THE PAST COUPLE
  OF DAYS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  THUNDERSTORMS WITH HEAVY RAIN WILL BE ONGOING ACROSS MUCH OF THE
  OUTLOOK AREA MONDAY MORNING. MORNING COMMUTERS SHOULD BE ALERT
  FOR FLOODED ROADS.

  ADDITIONAL SCATTERED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE
  DURING THE DAY MONDAY.

  ANOTHER COMPLEX OF STORMS WITH HEAVY RAINFALL MAY DEVELOP MONDAY
  NIGHT AND EARLY TUESDAY MORNING. THIS HEAVIEST RAIN WILL BE MORE
  LIKELY ACROSS CENTRAL MISSOURI AND THE EASTERN OZARKS.

  UNSETTLED WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEK
  INTO NEXT WEEKEND AS A FRONTAL BOUNDARY MEANDERS THROUGH THE
  AREA.

  AFTERNOON HEAT INDEX VALUES MAY REACH THE MID TO UPPER 90S ON A
  DAILY BASIS NEXT WEEK ACROSS EXTREME SOUTHEASTERN KANSAS AND
  WESTERN MISSOURI.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. EMERGENCY
 MANAGERS AND SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF FLOODING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Local storm report, Aug 4, 7:08 PM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
708 PM CDT SUN AUG 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     FLOOD            5 NNE CASSVILLE         36.74N 93.83W
08/04/2013                   BARRY              MO   EMERGENCY MNGR

            THE LOW WATER BRIDGE ON COUNTY ROAD 2140 AND HIGHWAY Y
            WAS FLOODED AND IMPASSABLE.

0510 PM     FLOOD            1 SE MCDOWELL           36.81N 93.78W
08/04/2013                   BARRY              MO   EMERGENCY MNGR

            THE LOW WATER CROSSING AT MCDOWELLS BEND WAS IMPASSABLE
            DUE TO HIGH WATER.

0510 PM     FLOOD            SHELL KNOB              36.63N 93.63W
08/04/2013                   BARRY              MO   EMERGENCY MNGR

            LONG CREEK ROAD OFF OF HIGHWAY YY WAS UNDER WATER AND
            IMPASSABLE.

&&

HATCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 8:24 PM CDTRiver Flood WarningSGFLaclede37 hr
Aug 4, 9:00 PM CDTAreal Flood WarningSGFBarry, Barton, Cedar, Dade, Jasper, Lawrence and 3 more15 hr
Aug 5, 12:30 AM CDTFlash Flood WarningSGFBarton8 hr
Aug 5, 4:10 AM CDTAreal Flood WarningSGFDallas, Hickory, Laclede, Polk, Webster, Wright8 hr
Aug 5, 6:26 AM CDTFlash Flood WarningSGFDallas, Laclede, Polk, Webster6 hr
Aug 5, 6:46 AM CDTFlash Flood WarningSGFDallas, Hickory, Laclede, Polk, St. Clair5 hr
Aug 5, 7:31 AM CDTFlash Flood WarningSGFWright4 hr
Aug 5, 8:07 AM CDTFlash Flood WarningSGFLaclede4 hr
Aug 5, 8:56 AM CDTAreal Flood WarningSGFDent, Howell, Oregon, Phelps, Pulaski, Shannon and 1 more8 hr
Aug 5, 11:47 AM CDTRiver Flood WarningSGFPulaski49 hr
Aug 5, 11:47 AM CDTRiver Flood WarningSGFPhelps7 days
Aug 5, 11:56 AM CDTAreal Flood WarningSGFBarton, Cedar, Dallas, Hickory, Laclede, Polk and 3 more12 hr
Aug 5, 4:17 PM CDTSpecial Weather StatementSGFHickory28 min
Aug 5, 4:24 PM CDTSpecial Weather StatementSGFVernon36 min
Aug 5, 4:40 PM CDTSevere Thunderstorm WarningSGFDallas50 min
Aug 5, 4:44 PM CDTSevere Thunderstorm WarningSGFVernon46 min
Aug 5, 5:38 PM CDTSpecial Weather StatementSGFWebster37 min
Aug 5, 5:46 PM CDTFlash Flood WarningSGFDallas, Laclede, Webster, Wright6 hr
Aug 5, 6:34 PM CDTFlash Flood WarningSGFChristian, Douglas, Greene6 hr
Aug 5, 6:53 PM CDTSpecial Weather StatementSGFChristian37 min

Nearby

River Flood Warnings in Missouri, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.